Congruences for Partition Quadruples with t-Cores


Let Ct(n) denote the number of partition quadruples of n with t-cores for t = 3,5,7,25. We establish some Ramanujan type congruences modulo 5, 7, 8 for Ct(n). For example, n ≥ 0, we have

$$ \begin{array}{@{}rcl@{}} C_{5}(5n+4)&\equiv& 0\pmod{5},\\ C_{7}(7n+6)&\equiv& 0\pmod{7},\\ C_{3}(16n+14)&\equiv& 0\pmod{8}. \end{array} $$

This is a preview of subscription content, log in to check access.


  1. 1.

    Baruah, N.D., Nath, K.: Infinite families of arithmetic identities for 4-cores. Bull. Aust. Math. Soc. 87(2), 304–315 (2013)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Baruah, N.D., Nath, K.: Infinite families of arithmetic identities and congruences for bipartitions with 3-cores. J. Number Theory 149, 92–104 (2015)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Berndt, B.C.: Ramanujan’s Notebooks Part, vol. III. Springer, New York (1991)

    Google Scholar 

  4. 4.

    Hirschhorn, M.D., Garvan, F., Borwein, J.: Cubic analogs of the Jacobian cubic theta function 𝜃(z,q). Canad. J. Math. 45, 673–694 (1993)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Hirschhorn, M.D., Sellers, J.A.: Some amazing facts about 4-cores. J. Number Theory 60, 51–69 (1996)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Hirschhorn, M.D., Sellers, J.A.: Two congruences involving 4-cores. Electron J. Combin. 3(2), R 10 (1996)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Hirschhorn, M.D., Sellers, J.A.: A congruence modulo 3 for partitions into distinct non-multiples of four. J. Integer Sequen 17, Article 14.9.6 (2014)

  8. 8.

    Lin, B.L.S.: Some results on bipartitions with 3-core. J. Number Theory 139, 41–52 (2014)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Ramanujan, S.: Collected papers. Cambridge University Press, Cambridge (2000). reprinted by Chelsea, New York (1962), reprinted by the American mathematical society, Providence RI

    Google Scholar 

  10. 10.

    Wang, L.: Arithmetic identities and congruences for partition triples with 3-cores. Int. J. Number Theory 12, 995 (2016)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Xia, E.X.W., Yao, O.X.M.: Analogues of Ramanujan’s partition identities. Ramanujan J. 31, 373–396 (2013)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Xia, E.X.W., Yao, O.X.M.: New Ramanujan-like congruences modulo powers of 2 and 3 for overpartitions. J. Number Theory 133, 1932–1949 (2013)

    MathSciNet  Article  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to M. S. Mahadeva Naika.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Naika, M.S.M., Nayaka, S.S. Congruences for Partition Quadruples with t-Cores. Acta Math Vietnam 45, 795–806 (2020).

Download citation


  • Congruences
  • Partition quadruples
  • t-core partition

Mathematics Subject Classification (2010)

  • 11P81
  • 11P83